From Paso Robles, California, USA:
I am 44, normal weight, and walk regularly. I began thyroid therapy over 28 years ago and have been on the same dose of Synthroid [a brand of thyroid hormone replacement] for more than 15 years with normal thyroid tests, but a year I was diagnosed with diabetes treated with insulin, and my current TSH is low. My hemoglobin A1c runs 5.7-6.4%. Three months ago I started taking Prozac and I also take B12 and ferrous gluconate for anemia, which is under control now.
My doctor recommended lowering the Synthroid. This is okay, but I want to find out what could influence the dosage. I have no other signs of thyroid disease. Could insulin use cause a change in my TSH levels?
I don't know. Possibly the Synthroid is being better absorbed: did you change time of day or relationship to food? Lab normal values also change over time, and newer, very sensitive TSH tests are widely available now.
Original posting 21 May 2002
Posted to Thyroid
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.